Alert archive / New York / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 68, NWS Buffalo, NY

August 17, 2022Erie County, Genesee County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 17, 2022, 5:00 PM EDT for Erie County, Genesee County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2022, 5:00 PM EDT (21:00 UTC)
Expired
Aug 17, 2022, 5:43 PM EDT
In force
43 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Erie County, NY, Genesee County, NY

The radar

The Buffalo radar (KBUF), 29 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2022-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2022-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

426 
WUUS51 KBUF 172100
SVRBUF
NYC029-037-172200-
/O.NEW.KBUF.SV.W.0068.220817T2100Z-220817T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
500 PM EDT Wed Aug 17 2022

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Erie County in western New York...
  Southwestern Genesee County in western New York...

* Until 600 PM EDT.

* At 500 PM EDT, a severe thunderstorm was located over Pembroke, or
  near Darien Lakes State Park, moving southwest at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and power lines.

* Locations impacted include...
  Darien Lakes State Park, Pembroke, Akron, Alden, Corfu and East
  Pembroke.

This includes Interstate 90 near exit 48A.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Buffalo.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4306 7832 4292 7824 4287 7842 4287 7846
      4302 7856
TIME...MOT...LOC 2100Z 067DEG 7KT 4297 7839 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fries
2 follow-up statements
569 
WWUS51 KBUF 172113
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
513 PM EDT Wed Aug 17 2022

NYC029-037-172200-
/O.CON.KBUF.SV.W.0068.000000T0000Z-220817T2200Z/
Erie NY-Genesee NY-
513 PM EDT Wed Aug 17 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN ERIE AND SOUTHWESTERN GENESEE COUNTIES...

At 512 PM EDT, a severe thunderstorm was located over Pembroke, or
near Darien Lakes State Park, moving southwest at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and power lines.

Locations impacted include...
Darien Lakes State Park, Pembroke, Akron, Alden and Corfu. 

This includes Interstate 90 near exit 48A.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Buffalo.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4305 7840 4291 7829 4287 7842 4287 7846
      4302 7856
TIME...MOT...LOC 2112Z 067DEG 7KT 4296 7842 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fries
337 
WWUS51 KBUF 172143
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
543 PM EDT Wed Aug 17 2022

NYC029-037-172151-
/O.CAN.KBUF.SV.W.0068.000000T0000Z-220817T2200Z/
Erie NY-Genesee NY-
543 PM EDT Wed Aug 17 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ERIE AND
SOUTHWESTERN GENESEE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Buffalo.

LAT...LON 4305 7840 4291 7829 4287 7842 4287 7846
      4302 7856
TIME...MOT...LOC 2136Z 067DEG 7KT 4294 7849 

$$

Fries

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:42 PM EDT, 18 minutes earlier.

Area forecast discussion, Aug 17, 4:42 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
442 PM EDT Wed Aug 17 2022

.SYNOPSIS...
An upper level low will continue to spin over New England through
Thursday, maintaining unsettled weather across our region with
occasional showers and scattered thunderstorms. The upper level low
will finally exit late in the week, with a return to mainly dry
weather and very warm temperatures Friday through Saturday. The next
chance of rain will arrive by Sunday as low pressure moves into the
Great Lakes.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Local radars (kbuf and ktyx) are very active this afternoon
with slow moving showers and thunderstorms across much of
western and north central NY. Frequent lightning, pea size hail
and heavy downpours have been the main concerns with
thunderstorms that develop across the region.

An upper level low will continue to spin and wobble across New
England through tonight. An associated surface low will deepen east
of Cape Cod before moving north to the Maine coast by late tonight.
Our region will remain on the western flank of the deep/moist
cyclonic flow with this system. Occasional weak forcing from passing
shortwaves and vorticity maxima will continue through tonight. A
pool of cool air aloft will couple with diurnal heating to steepen
low/mid level lapse rates this afternoon. Subtle low level
boundaries from terrain circulations and differential heating have
already helped to spark convection across the Finger Lakes region
and Southern Tier.

Developing showers and thunderstorms will increase in coverage and
intensity through 22z before gradually weakening early this
evening. Storm motion will be more northeast to southwest as the
surface low deepens off the east coast. The best coverage of
rain will be inland from the immediate lakeshores where the
cooler marine boundary layer will locally inhibit convection. A
few storms may produce small hail, gusty winds, and local
downpours given the cool air aloft.

A few showers may linger overnight east of Lake Ontario in closer
proximity to the upper level low. 850MB temps drop a little further
to +10C late tonight, and this may support lake effect rain showers
over and southeast of Lake Ontario, especially east of Rochester. A
few showers may develop over and southeast of Lake Erie as well.
Expect patchy fog to develop overnight, especially in areas which
receive rainfall today.

A broad upper level trough spanning across the eastern half of the
Continental United States Thursday will support a vertically stacked
low pressure system across Maine. With time, the system will
progress northward into the Canadian Maritimes through Thursday
night. This being said, the last wrap around moisture and cooler air
associated with this system will advect across the region and
therefore support a few showers across the region. Additionally,
this disturbance will also take advantage of the diurnal instability
blossoming across the region in the afternoon which will help
support afternoon showers to develop into thunderstorms Thursday
afternoon. As this systems pulls away from the region, expect a
decline in shower/thunderstorm activity.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Surface high pressure and building Heights aloft will leave the
Lower Lakes largely dry with plenty of sunshine on Friday. Highs
will peak a few degrees above normal with low to mid 80s.

Friday night...little change expected with dry weather and largely
clear skies. Lows in the 50s to lower 60s near the lakes.

A mid-level closed low to our west will inch a bit closer on
Saturday while a weak disturbance passes through the Mid-Atlantic
states. Increasing moist southwest flow and embedded weak
disturbances between the above mentioned features will potentially
bring chances for some showers and thunderstorms beginning late
Saturday afternoon and then into Saturday night. That said...low
confidence in timing these embedded features and also overall
coverage of the storms to carry anything more than chances POPs at
this point. Otherwise...heat and humidity will build over the
weekend with highs climbing into the 80s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A slow-moving closed mid-level low will meander from Chicagoland
toward southwestern Ontario from Sunday through Monday night. This
slow movement will allow for decent southwesterly moisture flow into
the area throughout this time frame with hard to time out short wave
trough passages around the closed low. As a result, with ample large
scale moisture, and episodic mid-level forcing for ascent coupled
with favorable upper level dynamics, the chances of showers and
thunderstorms will be common throughout this period. Likewise, given
the large scale positioning and continuous southwesterly flow
throughout the column, both temperatures and humidity values will be
elevated.

Beyond Monday night, the closed mid-level circulation is favored to
open up, yet long wave troughing seems likely to remain over the
northeast. This will initially keep things unsettled into Tuesday as
cooler air aloft starts to filter into the area. However, as the
trough axis shifts ever-so-slowly farther eastward and drier air
starts to encroach, the chances of showers and temperatures should
gradually both reduce going into the midweek time frame.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
An upper level low will continue to spin over New England through
tonight. Cool air aloft and weak forcing associated with the upper
level low will promote the development of scattered to numerous
showers and scattered thunderstorms this afternoon, mainly inland
from the stabilizing influence of the lakes. The heavier showers
will produce brief/local MVFR to IFR conditions, with mainly VFR
between the showers.

Most of the showers will taper off this evening with the loss of
daytime heating, although a few showers may continue overnight east
of Lake Ontario in closer proximity to the upper level low. Patchy
fog will develop overnight, especially in areas which receive rain
with local MVFR/IFR conditions.

Thursday will feature mainly VFR conditions, although scattered
showers and thunderstorms will again be possible with localized MVFR
cigs.

Outlook...

Friday and Saturday...VFR.
Sunday...VFR/MVFR with a chance of showers and a few thunderstorms.
Monday...VFR but localized MVFR conditions in some showers and
thunderstorms.

&&

.MARINE...
Northeast winds will continue today, producing a light chop along
the south shore of Lake Ontario at times. Winds will become more
westerly on Thursday and increase to 10-13 knots through the day,
producing some chop on Lake Erie and Lake Ontario.

Relatively cool temperatures aloft beneath an upper level low
combined with lake temperatures near their yearly maximum will bring
a chance of waterspouts today through Thursday morning.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock/RSH
NEAR TERM...Hitchcock/HSK/RSH
SHORT TERM...AR
LONG TERM...Fries
AVIATION...RSH
MARINE...Hitchcock
Hazardous weather outlook, Aug 17, 5:13 AM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
513 AM EDT Wed Aug 17 2022

NYZ001>005-010-011-180915-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
513 AM EDT Wed Aug 17 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012>014-019>021-085-180915-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
513 AM EDT Wed Aug 17 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this afternoon and evening. A
few storms may contain gusty winds, small hail, and brief heavy
downpours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-180915-
Oswego-Jefferson-Lewis-
513 AM EDT Wed Aug 17 2022

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this afternoon and evening. A
few storms may contain gusty winds, small hail, and brief heavy
downpours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ042>045-062>065-180915-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
513 AM EDT Wed Aug 17 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

A few waterspouts are possible today and tonight on Lake Erie and
Lake Ontario.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few waterspouts are possible Thursday on Lake Erie and Lake
Ontario.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-180915-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
513 AM EDT Wed Aug 17 2022

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Special weather statement, Aug 17, 3:57 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Buffalo NY
357 PM EDT Wed Aug 17 2022

NYZ019-172030-
Chautauqua NY-
357 PM EDT Wed Aug 17 2022

...A strong thunderstorm will impact portions of southeastern
Chautauqua County through 430 PM EDT...

At 357 PM EDT, Doppler radar was tracking a strong thunderstorm over
Falconer, or over Jamestown, moving southwest at 5 mph.

HAZARD...Wind gusts up to 50 mph, penny size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Jamestown, Lakewood, Falconer, Jamestown West, Frewsburg, Busti,
Gerry, Celoron, Bemus Point, Ellery Center, Ashville and Stow.

This includes Interstate 86 between exits 8 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4200 7932 4216 7945 4224 7917 4209 7906
      4207 7906 4200 7917
TIME...MOT...LOC 1957Z 059DEG 6KT 4213 7920

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Fries
Special weather statement, Aug 17, 4:01 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Buffalo NY
401 PM EDT Wed Aug 17 2022

NYZ010>012-172030-
Wyoming NY-Genesee NY-Northern Erie NY-
401 PM EDT Wed Aug 17 2022

...A strong thunderstorm will impact portions of north central
Wyoming, northeastern Erie and western Genesee Counties through 430
PM EDT...

At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
Batavia, moving southwest at 10 mph.

HAZARD...Winds in excess of 40 mph, penny size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Batavia, Darien Lakes State Park, Attica, Oakfield, Corfu, Alexander
and East Pembroke.

This includes Interstate 90 between exits 48 and 48A.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4309 7825 4296 7808 4276 7826 4295 7852
TIME...MOT...LOC 2001Z 044DEG 8KT 4298 7824

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Fries
Special weather statement, Aug 17, 4:20 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Buffalo NY
420 PM EDT Wed Aug 17 2022

NYZ007-008-172045-
Jefferson NY-Lewis NY-
420 PM EDT Wed Aug 17 2022

...A strong thunderstorm will impact portions of southern Jefferson
and southwestern Lewis Counties through 445 PM EDT...

At 419 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lowville, or 20 miles north of Boonville, moving southwest at 20 mph.

HAZARD...Wind gusts up to 50 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Lowville, Whetstone Gulf State Park, Highmarket, Watson, Martinsburg,
North Osceola and Rector.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4349 7566 4359 7577 4369 7577 4370 7582
      4370 7588 4386 7547 4372 7532
TIME...MOT...LOC 2019Z 053DEG 19KT 4375 7548

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Fries
Special weather statement, Aug 17, 4:30 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Buffalo NY
430 PM EDT Wed Aug 17 2022

NYZ004-005-172100-
Wayne NY-Northern Cayuga NY-
430 PM EDT Wed Aug 17 2022

...A strong thunderstorm will impact portions of southeastern Wayne
and Cayuga Counties through 500 PM EDT...

At 430 PM EDT, Doppler radar was tracking a strong thunderstorm over
Montezuma, or 8 miles northwest of Auburn. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Weedsport, Savannah and Port Byron.

This includes Interstate 90 near exit 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4308 7682 4309 7656 4303 7656 4303 7671
      4302 7676 4302 7682
TIME...MOT...LOC 2030Z 079DEG 3KT 4304 7668

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Fries
Special weather statement, Aug 17, 4:32 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Buffalo NY
432 PM EDT Wed Aug 17 2022

NYZ014-172100-
Ontario NY-
432 PM EDT Wed Aug 17 2022

...A strong thunderstorm will impact portions of northwestern Ontario
County through 500 PM EDT...

At 432 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bloomfield, or near Canandaigua. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Canandaigua, Bristol, Bloomfield, East Bloomfield, Cheshire and
Holcomb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4295 7734 4282 7725 4274 7742 4293 7753
TIME...MOT...LOC 2032Z 066DEG 4KT 4289 7736

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Fries
Local storm report, Aug 17, 4:50 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
450 PM EDT WED AUG 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     MARINE HAIL      5 SW CHAUMONT           44.01N 76.21W
08/17/2022  M0.75 INCH       LOZ045             NY   PUBLIC

&&

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 2:01 PM EDTSpecial Weather StatementBUFLivingston59 min
Aug 17, 2:03 PM EDTSpecial Weather StatementBUFErie57 min
Aug 17, 2:46 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 1 more74 min
Aug 17, 3:10 PM EDTSpecial Weather StatementBUFLewis35 min
Aug 17, 3:17 PM EDTSpecial Weather StatementBUFOswego43 min
Aug 17, 3:29 PM EDTSpecial Weather StatementBUFCattaraugus31 min
Aug 17, 3:41 PM EDTSpecial Weather StatementBUFOswego34 min
Aug 17, 3:57 PM EDTSpecial Weather StatementBUFChautauqua33 min
Aug 17, 4:01 PM EDTSpecial Weather StatementBUFGenesee29 min
Aug 17, 4:17 PM EDTSevere Thunderstorm WarningBUFGenesee43 min
Aug 17, 4:20 PM EDTSpecial Weather StatementBUFLewis25 min
Aug 17, 4:30 PM EDTSpecial Weather StatementBUFCayuga30 min
Aug 17, 4:32 PM EDTSpecial Weather StatementBUFOntario28 min
Aug 17, 4:43 PM EDTSpecial Marine WarningBUF31 min
Aug 17, 5:27 PM EDTSpecial Weather StatementBUFOntario78 min
Aug 17, 5:36 PM EDTSpecial Weather StatementBUFWyoming24 min
Aug 17, 5:43 PM EDTSpecial Weather StatementBUFErie47 min
Aug 17, 6:10 PM EDTSpecial Weather StatementBUFErie50 min
Aug 17, 6:34 PM EDTSpecial Weather StatementBUFOntario26 min

Nearby

Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.